[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1984

Nonhealing Erosions With Granulation Tissue in the Treatment of Acne Lesions During Isotretinoin Therapy

Author Affiliations

3635 Central Ave Fort Myers, FL 33901

Rochester, Minn

Arch Dermatol. 1984;120(9):1142. doi:10.1001/archderm.1984.01650450024012
Abstract

To the Editor.—  We read with interest the article by Exner et al1 in the October Archives that described pyogenic, granuloma-like acne lesions that occurred during isotretinoin therapy. We2 also noted this unusual reaction and reported it in the Mayo Clinic Proceedings. This reaction occurred in three of the patients we treated who had the most severe acne lesions that began to appear at approximately one month of therapy. These painful, nonhealing erosions with granulation tissue persisted until completion of therapy. They healed when isotretinoin therapy was discontinued; therefore, they are likely related to vitamin A—like side effects such as epidermal thinning or delayed epithelialization.We believe that these lesions are better described as persistent erosions with granulation tissue and are not actually pyogenic granulomas. The biopsy specimen from case 3 of Exner et al1 is more consistent with granulation tissue than with a true pyogenic granuloma.

First Page Preview View Large
First page PDF preview
First page PDF preview
×